MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING CARDIAGUIDE¿ BRAIDED TRANSSEPTAL SHEATH KIT; INTRODUCER, CATHETER

MERIT MEDICAL MANUFACTURING CARDIAGUIDE¿ BRAIDED TRANSSEPTAL SHEATH KIT; INTRODUCER, CATHETER
Catalog Number FCL-201-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not returning for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.A good faith effort of 3 or more attempts to collect additional information regarding this event has been completed in a timely manner.No additional information about this event or medical device use has been provided.Should the device or additional information be provided or should the device return at a later date, the investigation will be re-opened and evaluated.
 
Event or Problem Description
The account alleges that during an ablation procedure, the patient developed cardiac tamponade after the transseptal puncture perforated and the patient's pericardium.The patient became hemodynamically unstable and needed an emergent pericardiocentesis.During the acute pericardiocentesis access attempt, the patient's liver was hit, and the patient started bleeding internally.The patient was then stabilized and transferred to another hospital for surgical intervention where the patient expired.The device is not returning for investigation.Attempts to collect additional information regarding this event has been completed in a timely manner.No additional information about this event or medical device use has been provided.

Brand Name
CARDIAGUIDE¿ BRAIDED TRANSSEPTAL SHEATH KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15380206
Report Number3010665433-2022-00099
Device Sequence Number5810166
Product Code DYB
UDI-Device Identifier00884450407448
UDI-Public884450407448
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K132720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFCL-201-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE; TRANSEPTAL NEEDLE
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening;
Patient SexUnknown